Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 16, 2009, 8:50 PM CDT for Bossier Parish, Caddo Parish, Louisiana; Harrison County, Marion County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2009, 8:50 PM CDT (01:50 UTC)
- Expired
- Jul 16, 2009, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 9 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 9:15 PM CDT | FLASH FLOOD | Benton, LA | SHERIFFS OFFICE REPORTS WATER ACROSS HIGHWAY 3 IN BENTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 170150
FFWSHV
LAC015-017-TXC203-315-170445-
/O.NEW.KSHV.FF.W.0040.090717T0150Z-090717T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
SOUTHERN MARION COUNTY IN NORTHEAST TEXAS...
SOUTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY...
CENTRAL CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SHREVEPORT...
* UNTIL 1145 PM CDT
* AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
AUTOMATED RAIN GAUGE REPORTS FROM THE SHREVEPORT DOWNTOWN AIRPORT
INDICATE THAT NEARLY ONE INCH OF RAIN HAS FALLEN IN THE LAST 20
MINUTES. THUS...HOURLY RAINFALL ESTIMATES NEAR 3 INCHES PER HOUR
IS EXPECTED ACROSS THE SHREVEPORT...BOSSIER CITY METRO AREAS AS
ADDITIONAL STRONG THUNDERSTORMS CONTAINING HEAVY RAINFALL CONTINUE
TO DEVELOP OVER SOUTHERN MARION AND NORTHERN HARRISON
COUNTIES...AND MOVE SOUTHEAST INTO CENTRAL CADDO AND BOSSIER
PARISHES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...
KARNACK...JEFFERSON...HARLETON...OIL CITY AND BENTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FIVE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3272 9344 3233 9343 3233 9373 3235 9376
3234 9379 3237 9404 3240 9405 3238 9411
3239 9421 3251 9461 3278 9462
$$
151 follow-up statement
000
WGUS74 KSHV 170357
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 PM CDT THU JUL 16 2009
TXC203-315-170359-
/O.CAN.KSHV.FF.W.0040.000000T0000Z-090717T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION TX-HARRISON TX-
1057 PM CDT THU JUL 16 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARRISON AND MARION
COUNTIES...
THE HEAVY RAINFALL THREAT HAS ENDED ACROSS SOUTHERN MARION AND
HARRISON COUNTIES THIS EVENING. HOWEVER...LIGHT TO MODERATE RAINFALL
ASSOCIATED WITH SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE OVER
THE AREA FOR AT LEAST THE NEXT HOUR.
LAT...LON 3265 9345 3233 9343 3233 9373 3235 9376
3234 9379 3237 9404 3248 9401 3263 9395
$$
LAC015-017-170445-
/O.CON.KSHV.FF.W.0040.000000T0000Z-090717T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BOSSIER LA-
1057 PM CDT THU JUL 16 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
BOSSIER AND CADDO PARISHES...
AT 1049 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT STRONG THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL THAT
MAY LEAD TO FLASH FLOODING OVER THE WARNED AREA.
ALTHOUGH THE SIGNIFICANT FLASH FLOOD THREAT HAS DIMINISHED THIS
EVENING...THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE
SHREVEPORT...BOSSIER CITY METRO AREAS MAY STILL PRODUCE LOCALIZED
FLOODING ACROSS THE AREA...AS WELL AS RURAL BOSSIER PARISH SOUTH OF
INTERSTATE 20...WHICH HAS RECEIVED NEARLY TWO INCHES OF RAIN IN A
SHORT PERIOD OF TIME EARLIER THIS EVENING. THE HEAVY RAINFALL WILL
BEGIN TO DIMINISH AROUND MIDNIGHT...THUS ENDING THE FLASH FLOOD
THREAT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHREVEPORT...
RED CHUTE...HAUGHTON...EASTWOOD...BOSSIER CITY AND BLANCHARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AS MUCH AS AN INCH ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3265 9345 3233 9343 3233 9373 3235 9376
3234 9379 3237 9404 3248 9401 3263 9395
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 8:05 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 16, 8:05 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 805 PM CDT THU JUL 16 2009 .DISCUSSION... UPDATE TO INCLUDE SVR WATCH # 591 UNTIL MIDNIGHT FOR ROUGHLY THE I-20 CORRIDOR OF NORTHERN LOUISIANA AS WELL AS EXTREME EAST CENTRAL TEXAS. CONVECTION CONTINUES TO INCREASE IN THE WAKE OF WELL DEFINED OUTFLOW BOUNDARY WHICH EXTENDS FROM NEAR MARSHALL TEXAS TO NEAR BENTON...RUSTON AND FARMERVILLE LOUISIANA. HAVE INCREASED POPS TO LIKELY CATEGORY TO COINCIDE WITH THE ADDITIONAL WATCH. REMOVED HEAT ADVISORY HEADLINES FOR THE REMAINDER OF THE NIGHT. NO OTHER CHANGES ATTM...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 93 69 91 62 / 70 30 20 20 10 MLU 74 91 69 89 60 / 70 50 30 20 10 DEQ 73 88 62 88 58 / 70 20 20 10 10 TXK 74 90 66 89 59 / 70 20 20 20 10 ELD 74 90 63 89 59 / 70 30 20 20 10 TYR 75 95 70 91 63 / 50 20 20 20 20 GGG 74 94 68 91 62 / 50 20 20 20 20 LFK 74 98 71 94 67 / 30 30 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Jul 16, 8:45 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 845 PM CDT THU JUL 16 2009 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108-109-111-112-171100- BOWIE-CASS-COLUMBIA-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UNION AR- 845 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE STRONG AND DAMAGING WIND GUSTS THROUGH THE EVENING HOURS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS BRIEF...LOCALLY HEAVY RAINFALL WITH THE STORMS THIS EVENING AS WELL. LATER TONIGHT...STORM SEVERITY SHOULD DIMINISH AS THE ATMOSPHERE BEGINS TO STABILIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW THUNDERSTORMS MAY LINGER INTO THE FIRST PART OF THE WEEKEND. HOWEVER...A COLD FRONT WILL BRING SLIGHTLY COOLER AND DRIER CONDITIONS ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT DUE TO THE EXPECTED OUTBREAK OF SEVERE WEATHER ACROSS THE FOUR STATE REGION. LAZ001>006-010>014-017>022-TXZ110-124>126-136>138-149>153-165>167- 171100- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CAMP-CHEROKEE-CLAIBORNE- DE SOTO-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN-MARION- NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-UNION LA-UPSHUR-WEBSTER-WINN- WOOD- 845 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE STRONG AND DAMAGING WIND GUSTS THROUGH THE EVENING HOURS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS BRIEF...LOCALLY HEAVY RAINFALL WITH THE STORMS THIS EVENING AS WELL. LATER TONIGHT...STORM SEVERITY SHOULD DIMINISH AS THE ATMOSPHERE BEGINS TO STABILIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW THUNDERSTORMS MAY LINGER INTO THE FIRST PART OF THE WEEKEND. HOWEVER...A COLD FRONT WILL BRING SLIGHTLY COOLER AND DRIER CONDITIONS ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT DUE TO THE EXPECTED OUTBREAK OF SEVERE WEATHER ACROSS THE FOUR STATE REGION. 13
In the hours before
Special weather statement, Jul 16, 7:34 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT THU JUL 16 2009
ARZ070-LAZ001-TXZ112-170115-
CADDO-CASS-MILLER-
734 PM CDT THU JUL 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
CASS...
INCLUDING THE FOLLOWING LOCATIONS...
DODDRIDGE AND MCLEOD...
AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR RAVANNA...OR 9 MILES SOUTHEAST OF
ATLANTA...MOVING SOUTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15Local storm report, Jul 16, 7:55 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG HOMER 32.79N 93.06W
07/16/2009 CLAIBORNE LA LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN AROUND THE CITY OF
HOMER.
&&
18Local storm report, Jul 16, 8:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 7 SW HOMER 32.72N 93.14W
07/16/2009 CLAIBORNE LA LAW ENFORCEMENT
A TREE IS REPORTED DOWN 7 MILES SW OF HOMER ON HIGHWAY
79.
&&
18Local storm report, Jul 16, 8:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
831 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG N RODESSA 32.97N 93.99W
07/16/2009 CADDO LA LAW ENFORCEMENT
TREES DOWN.
&&
18Local storm report, Jul 16, 8:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG BENTON 32.69N 93.74W
07/16/2009 BOSSIER LA AMATEUR RADIO
SEVERAL LOCATIONS AROUND THE CITY OF BENTON ARE WITHOUT
POWER.
0830 PM TSTM WND DMG BLANCHARD 32.59N 93.89W
07/16/2009 CADDO LA AMATEUR RADIO
POWER IS OUT ACROSS PORTIONS OF THE CITY OF BLANCHARD.
&&
18Local storm report, Jul 16, 8:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
849 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG PLAIN DEALING 32.91N 93.70W
07/16/2009 BOSSIER LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS TREE DOWN ON SCOTT DRIVE IN PLAIN
DEALING.
0805 PM TSTM WND DMG 18 NE BOSSIER CITY 32.70N 93.44W
07/16/2009 BOSSIER LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS POWER LINES DOWN ON HWY 157 NEAR
BELLEVUE.
0820 PM TSTM WND DMG HAUGHTON 32.53N 93.51W
07/16/2009 BOSSIER LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS A TREE DOWN ON DOGWOOD DRIVE.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 41 min |
| Jul 16, 7:41 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 49 min |
| Jul 16, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 64 min |
| Jul 16, 8:14 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 46 min |
| Jul 16, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 60 min |
| Jul 16, 9:04 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union | 56 min |
| Jul 17, 5:42 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur | 38 min |
| Jul 17, 6:00 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk | 45 min |
| Jul 17, 6:38 AM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Rusk, Upshur | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.